Ask Dr. Taz MD: March 11th, 2014

Dear Dr. Taz,
I have a 12-year-old boy who was diagnosed with narcolepsy last year following his dad’s deployment to Afghanistan. The MD recommended an anti-depressant and Ritalin, but I chose an alternative approach by using supplements: omega 3, chiropractic treatment, exercise and diet changes. I saw minimal changes and now the symptoms are more pronounced with excessive sleeping, weight gain, jaw laxity and weakness with strong emotions. Do you have any suggestions to assist my active yet sleepy son? Thank you in advance.

Answer: 
What a tough challenge with your son—I feel for you. There are many causes of narcolepsy, including depression, but I would make sure your son has had anextensive work up—including nutritional deficiencies, thyroid balance and insulin regulation. Some seizures also can present as narcolepsy. I would make sure an appropriate work up has been done and then build a medication and supplement regimen around this.

By | 2016-08-09T13:02:49+00:00 March 11th, 2014|Wellness|